Open Access

About -Positivity Properties of Time-Invariant Linear Systems Subject to Point Delays

Journal of Inequalities and Applications20072007:025872

DOI: 10.1155/2007/25872

Received: 14 September 2006

Accepted: 19 March 2007

Published: 6 June 2007

Abstract

This paper discusses nonnegativity and positivity concepts and related properties for the state and output trajectory solutions of dynamic linear time-invariant systems described by functional differential equations subject to point time delays. The various nonnegativities and positivities are introduced hierarchically from the weakest one to the strongest one while separating the corresponding properties when applied to the state space or to the output space as well as for the zero-initial state or zero-input responses. The formulation is first developed by defining cones for the input, state and output spaces of the dynamic system, and then extended, in particular, to cones being the three first orthants each being of the corresponding dimension of the input, state, and output spaces.

[1234567891011121314151617181920212223242526272829303132333435363738394041424344454647]

Authors’ Affiliations

(1)
Departamento de Electricidad y Electronica, Instituto de Investigación y Desarrollo de Procesos, Facultad de Ciencias, Universidad del País Vasco

References

  1. Agarwal RP, O'Regan D, Staněk S: Positive solutions of singular problems with sign changing Carathéodory nonlinearities depending on . Journal of Mathematical Analysis and Applications 2003,279(2):597–616. 10.1016/S0022-247X(03)00046-5MathSciNetView ArticleMATHGoogle Scholar
  2. Mainar E, Peña JM: Knot insertion and totally positive systems. Journal of Approximation Theory 2000,104(1):45–76. 10.1006/jath.1999.3438MathSciNetView ArticleMATHGoogle Scholar
  3. Berman A, Plemmons RJ: Nonnegative Matrices in the Mathematical Sciences, Classics in Applied Mathematics. Volume 9. SIAM, Philadelphia, Pa, USA; 1994:xx+340.View ArticleMATHGoogle Scholar
  4. Chen Y-Z: Omega limit sets in positive cones. Bulletin of the London Mathematical Society 2004,36(1):72–80. 10.1112/S0024609303002625MathSciNetView ArticleMATHGoogle Scholar
  5. Li J, Whitaker J: Exceptional family of elements and solvability of variational inequalities for mappings defined only on closed convex cones in Banach spaces. Journal of Mathematical Analysis and Applications 2005,310(1):254–261. 10.1016/j.jmaa.2005.02.006MathSciNetView ArticleMATHGoogle Scholar
  6. Jayanthan AV, Verma JK: Hilbert coefficients and depth of fiber cones. Journal of Pure and Applied Algebra 2005,201(1–3):97–115.MathSciNetView ArticleMATHGoogle Scholar
  7. Kaczorek T: Positive 1D and 2D Systems, Series on Communications and Control Engineering, E.D. Sontag and M. Thoma eds.. Springer, Berlin, Germany; 2002.Google Scholar
  8. Farina L, Rinaldi S: Positive Linear Systems. Theory and Applications, Pure and Applied Mathematics (New York). John Wiley & Sons, New York, NY, USA; 2000:x+305.View ArticleMATHGoogle Scholar
  9. Bru R, Romero S, Sánchez E: Canonical forms for positive discrete-time linear control systems. Linear Algebra and Its Applications 2000,310(1–3):49–71.MathSciNetView ArticleMATHGoogle Scholar
  10. Bru R, Romero S, Sánchez E: Structural properties of positive periodic discrete-time linear systems: canonical forms. Applied Mathematics and Computation 2004,153(3):697–719. 10.1016/S0096-3003(03)00665-9MathSciNetView ArticleMATHGoogle Scholar
  11. Bru R, Coll C, Romero S, Sánchez E: Reachability indices of positive linear systems. Electronic Journal of Linear Algebra 2004, 11: 88–102.MathSciNetView ArticleMATHGoogle Scholar
  12. Fornasini E, Valcher ME: Controllability and reachability of 2-D positive systems: a graph theoretic approach. IEEE Transactions on Circuits and Systems I. Regular Papers 2005,52(3):576–585.MathSciNetView ArticleGoogle Scholar
  13. Benvenuti L, Farina L: Eigenvalue regions for positive systems. Systems & Control Letters 2004,51(3–4):325–330. 10.1016/j.sysconle.2003.09.009MathSciNetView ArticleMATHGoogle Scholar
  14. Agarwal RP, Perera K, O'Regan D: Positive solutions of higher-order singular problems. Differential Equations 2005,41(5):739–743. 10.1007/s10625-005-0209-zMathSciNetView ArticleMATHGoogle Scholar
  15. Caccetta L, Rumchev VG: Reachable discrete-time positive systems with minimal dimension control sets. Dynamics of Continuous, Discrete and Impulsive Systems 1998,4(4):539–552.MathSciNetMATHGoogle Scholar
  16. De Leenheer P, Aeyels D: Stabilization of positive systems with first integrals. Automatica 2002,38(9):1583–1589. 10.1016/S0005-1098(02)00056-0MathSciNetView ArticleMATHGoogle Scholar
  17. Diamond P, Opoitsev V: Absolute stability of positive systems with differential constraints. International Journal of Control 2000,73(3):210–218. 10.1080/002071700219759MathSciNetView ArticleMATHGoogle Scholar
  18. Kaczorek T: Neural networks of positive systems. Proceedings of the 7th International Conference on Artificial Intelligence and Soft Computing (ICAISC '04), June 2004, Zakopane, Poland, Lecture Notes in Artificial Intelligence 3070: 56–63.MATHGoogle Scholar
  19. De la Sen M: Some conceptual links between dynamic physical systems and operator theory issues concerning energy balances and stability. Informatica 2005,16(3):395–406.MathSciNetMATHGoogle Scholar
  20. Fornasini E, Valcher ME: Directed graph, D state models, and characteristic polynomials of irreducible matrix pairs. Linear Algebra and Its Applications 1997,263(1–3):275–310.MathSciNetView ArticleMATHGoogle Scholar
  21. Niu Y, Lam J, Wang X: Sliding-mode control for uncertain neutral delay systems. IEE Proceedings: Control Theory and Applications 2004,151(1):38–44. 10.1049/ip-cta:20040009Google Scholar
  22. Coxson PG, Shapiro H: Positive input reachability and controllability of positive systems. Linear Algebra and Its Applications 1987, 94: 35–53. 10.1016/0024-3795(87)90076-0MathSciNetView ArticleMATHGoogle Scholar
  23. Rumchev VG, James DJG: Controllability of positive linear discrete-time systems. International Journal of Control 1989,50(3):845–857. 10.1080/00207178908953401MathSciNetView ArticleMATHGoogle Scholar
  24. Rumchev VG, James DJG: Spectral characterization and pole assignment for positive linear discrete-time systems. International Journal of Systems Science 1995,26(2):295–312.MathSciNetMATHGoogle Scholar
  25. Jafarov EM, Tasaltin R: Robust sliding-mode control for the uncertain MIMO aircraft model F-18. IEEE Transactions on Aerospace and Electronic Systems 2000,36(4):1127–1141. 10.1109/7.892663View ArticleGoogle Scholar
  26. Jafarov EM: Robust sliding mode controllers design techniques for stabilization of multivariable time-delay systems with parameter perturbations and external disturbances. International Journal of Systems Science 2005,36(7):433–444. 10.1080/00207720500156363MathSciNetView ArticleMATHGoogle Scholar
  27. De la Sen M: Sufficiency-type stability and stabilization criteria for linear time-invariant systems with constant point delays. Acta Applicandae Mathematicae 2004,83(3):235–256.MathSciNetView ArticleMATHGoogle Scholar
  28. De la Sen M: On pole-placement controllers for linear time-delay systems with commensurate point delays. Mathematical Problems in Engineering 2005,2005(1):123–140. 10.1155/MPE.2005.123MathSciNetView ArticleMATHGoogle Scholar
  29. De la Sen M, Luo NS: On the uniform exponential stability of a wide class of linear time-delay systems. Journal of Mathematical Analysis and Applications 2004,289(2):456–476. 10.1016/j.jmaa.2003.08.048MathSciNetView ArticleMATHGoogle Scholar
  30. Liu Z, Liao L: Existence and global exponential stability of periodic solution of cellular neural networks with time-varying delays. Journal of Mathematical Analysis and Applications 2004,290(1):247–262. 10.1016/j.jmaa.2003.09.052MathSciNetView ArticleMATHGoogle Scholar
  31. Tang XH: Asymptotic behavior of a differential equation with distributed delays. Journal of Mathematical Analysis and Applications 2005,301(2):313–335. 10.1016/j.jmaa.2004.07.023MathSciNetView ArticleMATHGoogle Scholar
  32. Pao CV: Stability and attractivity of periodic solutions of parabolic systems with time delays. Journal of Mathematical Analysis and Applications 2005,304(2):423–450. 10.1016/j.jmaa.2004.09.014MathSciNetView ArticleMATHGoogle Scholar
  33. Liu S, Kouche M, Tatar N-E: Permanence extinction and global asymptotic stability in a stage structured system with distributed delays. Journal of Mathematical Analysis and Applications 2005,301(1):187–207. 10.1016/j.jmaa.2004.07.017MathSciNetView ArticleMATHGoogle Scholar
  34. De la Sen M: Stability of impulsive time-varying systems and compactness of the operators mapping the input space into the state and output spaces. Journal of Mathematical Analysis and Applications 2006,321(2):621–650. 10.1016/j.jmaa.2005.08.038MathSciNetView ArticleMATHGoogle Scholar
  35. Wong PJY, Agarwal RP: Oscillation criteria for nonlinear partial difference equations with delays. Computers & Mathematics with Applications 1996,32(6):57–86. 10.1016/0898-1221(96)00144-7MathSciNetView ArticleMATHGoogle Scholar
  36. De la Sen M: Adaptive control of time-varying systems with time-varying delays. Dynamics of Continuous, Discrete & Impulsive Systems. Series A. Mathematical Analysis 2005,12(1):45–66.MathSciNetMATHGoogle Scholar
  37. Kaczorek T: Realization problem for positive continuous-time systems with delays. Proceedings of the 18th International Conference on Systems Engineering (ICSEng '05), August 2005, Las Vegas, Nev, USAMATHGoogle Scholar
  38. Haddad WM, Chellaboina V: Stability theory for nonnegative and compartmental dynamical systems with time delay. Systems & Control Letters 2004,51(5):355–361. 10.1016/j.sysconle.2003.09.006MathSciNetView ArticleMATHGoogle Scholar
  39. Kaczorek T: Realization problem for positive discrete-time systems with delays. Systems Science 2004,30(4):17–30.MathSciNetMATHGoogle Scholar
  40. Bakule L, Paulet-Crainiceanu F, Rodellar J, Rossell JM: Overlapping reliable control for a cable-stayed bridge benchmark. IEEE Transactions on Control Systems Technology 2005,13(4):663–669.View ArticleGoogle Scholar
  41. Mañosa V, Ikhouane F, Rodellar J: Control of uncertain non-linear systems via adaptive backstepping. Journal of Sound and Vibration 2005,280(3–5):657–680.MathSciNetView ArticleMATHGoogle Scholar
  42. Yi S, Ulsoy AG: Solution of a system of linear delay differential equations using the matrix Lambert function. Proceedings of the American Control Conference (ACC '06), June 2006, Minneapolis, Minn, USA 2433–2438.Google Scholar
  43. Borisovich A, Marzantowicz W: Positive oriented periodic solutions of the first-order complex ODE with polynomial nonlinear part. Journal of Inequalities and Applications 2006, 2006: 21 pages.MathSciNetView ArticleMATHGoogle Scholar
  44. Buescu J, Paixão AC: Inequalities for differentiable reproducing kernels and an application to positive integral operators. Journal of Inequalities and Applications 2006, 2006: 9 pages.View ArticleMathSciNetMATHGoogle Scholar
  45. Long NT: On the nonexistence of positive solution of some singular nonlinear integral equations. Journal of Inequalities and Applications 2006, 2006: 10 pages.View ArticleMathSciNetGoogle Scholar
  46. De la Sen M: About the positivity of a class of hybrid dynamic linear systems. Applied Mathematics and Computation 2007,189(2):1199–1207.MathSciNetView ArticleMATHGoogle Scholar
  47. De la Sen M: On positivity of singular regular linear time-delay time-invariant systems subject to multiple internal and external incommensurate point delays. to appear in Applied Mathematics and Computation to appear in Applied Mathematics and Computation

Copyright

© M. De la Sen 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.